Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I have mild acne, pastules, and papules, nothing cystic, no scaring, some red spots but they fade quickly. My skin isnt even that bad, when I wear makeup you cant see anything. My family and friends even questioned why I would go on accutane to begin with. BUT I see the pimples and somedays my skin is worse then others and it gets me down.

I'm 20, i've been to a derm for 6 years and nothing worked, when i asked for tane he said no. I then switched derms and she recommended tane even before i could ask, not because of the severity of my acne but because nothing else had worked. I was started on a low dose, 40mg once a day, i'm 175lbs.

my skin since tane: I had a pretty bad IB, now my skin is just back to normal acne wise, still geting 2 or 3 new pimples a day, but healing quickly as they always have, far less oily though.

side effects: lazy, tired, nightmares (although they arent as often now as in the beginning), somewhat depressed (but i think i might just feel this way cause i never have energy), very moody....some excema on arms and chest....some noticeable hair loss....lips and skin arent very dry, sometimes dry eyes but i got that under control.

So my question to everyone is...what should I do?

I have been seriously thinking about stopping tane.

I have seen no improvement in my skin except less oil. I feel that since my skin wasnt that bad to begin with that the bad outways the good and maybe the side effects arent worth it. Im worried about developing depression (I even made an appointment with a therapist because the other day I felt so down)....

I'm on week 5, I have enough left for the month. I know it wont be anywhere near my culmative dose but if i finish out this month will i have any improvement or should i just quit now??

I dont think I can do another 4 or 5 or 6 months on this stuff.

Oh and did I mention its $134 a month...HAHAAAAAA my insurance is amazing my my parents arent on any perscriptions so they have the lowest perscription plan possible...and of course i have to pay it myself because they dont think i need accutane in the first place.

ANY advice, tips, or experiences of your own that you wanna share please do.

Im torn. I know it may be worth it in the long run but this is too much.

Share this post


Link to post
Share on other sites

only you can make that choice, but let me just tell you, the course flies by. i was on it for 26 weeks and it felt like it went so quickly. as far as not seeing results yet, that is normal. the thing with accutane is it doesn't necessarily seem like it is working while you are on it but, the end results are great. for the excema call your derm, she can probably prescribe you some kind of topical, i had a problem with that on my hand (some sort of rash, not sure if it was excema or not) and my derm gave me some cream and it went away aithin a few days. good luck

Share this post


Link to post
Share on other sites

I agree with Jordan -- aside from your dermatologist, only you can make that call. The ultimate question, essentially, is which would you rather have: perpetual acne and no side effects or no acne (possibly forever) and temporary side effects?

It looks like an easy choice when I word it like that, but we all know it's not so easy for a lot of people. If you really feel that the acne is more tolerable than the side effects and that having clear skin isn't worth the money, then you should quit Accutane. Otherwise, I would encourage you to endure the hell of the drug, because the payoff, for me personally, has been more than worthwhile.

Good luck! I wish you all the best.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×